Lisa Schulmeister, RN, MN, APRN-BC, FAAN

Articles

Low Alcohol Consumption Can Increase the Risk of Cancer

December 11, 2017

The American Society of Clinical Oncology (ASCO) recently published a special article in the Journal of Clinical Oncology that idicated that even one alcoholic drink per day can increase cancer risk.

Job Lock Is Common Among Childhood Cancer Survivors

December 04, 2017

The researchers found that job lock was more common among survivors reporting previous health insurance denial and difficulties paying medical bills. Job lock was also more frequent among women and in survivors who had a severe, disabling, or life-threatening health condition.

Expanded Clinical Trial Eligibility Criteria

November 27, 2017

The American Society of Clinical Oncology, Friends of Cancer Research, and the Food and Drug Administration published clinical trial eligibility recommendations in a special issue of the Journal of Clinical Oncology that aim to broaden who can be accepted into clinical trials.

Advanced Practice Scope and Standards

November 20, 2017

Advanced practice nurses, such as nurse practitioners (NPs), are increasingly specializing in their areas of practice. In response, specialty nursing organizations have delineated the scope and standards of advanced practice in these specialty areas.

Disparity in US Breast Cancer Mortality

November 14, 2017

Breast cancer, the most common cancer diagnosed in women in the United States, is the second leading cause of cancer death among women after lung cancer. To track trends in disease incidence, mortality, and survival the American Cancer Society (ACS) analyzes data every 2 years.

Liver Cancer Incidence Increased Worldwide

November 07, 2017

A recent study examined the incidence of liver cancer in many countries around the world and found that although it is among the leading causes of cancer deaths, in most cases, it can be prevented.

Multivitamins May Reduce Risk of CIPN

October 30, 2017

CIPN can be long-lasting and debilitating for a patient and, therefore, disrupt quality of life. It can also potentially lead to dose reduction and, in some cases, discontinuation of the agent causing the CIPN.